MAUDE Adverse Event Report: HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D

HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D
Model Number SDM-SYS-9000-3D
Medical Device Problem Codes Device Emits Odor (1425); Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2025, that a burning odor was noted during a selenia dimensions mammography systems, 3d procedure.It was also reported that when the c-arm was being moved by the customer using the left c-arm switches, the c-arm continued to move down without command after the switch was released.A field engineer was dispatched to examine the equipment and determine that the odor and the continued c-arm motion were due to the left side switches, which had stopped working.The field engineer replaced both the left and right c-arm switches and confirmed equipment functionality in accordance with manufacturer specifications.No patient or user injury was reported.
 
Additional Manufacturer Narrative
An investigation was conducted: on (b)(6), 2025, a customer observed a burning smell from a selenia dimensions ((b)(6)) coming from the left side control insert switch.When the customer removed their finger from the switch, the c-arm continued to move down.The switch then stopped working.There was no alleged patient injury or health consequences.The field service engineer (fse) replaced both left and right-side switches.The control inserts were scrapped on site, so further initial evaluation could not be performed.The control inserts were 757 days old at replacement.This behavior has not returned since the latest repair by the field service engineer (fse) on (b)(6) 2025.The probable cause of the uncommanded movement is due to a c-arm control insert failure.Further investigation could not be carried out as the part was not returned, so the root cause of the uncommanded motion or burning smell is unknown.Conclusion: in summary, the probable cause is a malfunction of the control insert (asy-01348s); the root cause is unknown.Based on a review of the complaint, a capa is not needed at this time as there was no patient or user harm.Additionally, the risk is considered very low based on the occurrence.Future events will be monitored and trended.Device history record (dhr) review: (b)(4); sku: sdm-sys-9000-3d; (b)(6).Date of manufacture: 8/14/2017 dhr review summary: because the control inserts were previously replaced, a dhr review was not performed.

Brand Name
SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer (Section G)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key21859611
Report Number1220984-2025-00049
Device Sequence Number12734775
Product Code OTE
UDI-Device Identifier15420045510784
UDI-Public(01)15420045510784(11)170814
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P080003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSDM-SYS-9000-3D
Device Catalogue NumberSDM-SYS-9000-3D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer10/01/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown